MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® NO ADDITIVE (Z) TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® NO ADDITIVE (Z) TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Catalog Number 366703
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter email: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® no additive (z) tube, the device experienced missing additive.The following information was provided by the initial reporter.The customer stated: after multiple attempts of contact no further information was provided, setting this case to pc.366703 tube pln plh 13x75 3.0 small amount of serum obtained.
 
Event or Problem Description
It was reported when using the bd vacutainer® no additive (z) tube, the device experienced missing additive and there was poor barrier separation.The following information was provided by the initial reporter.The customer stated: after multiple attempts of contact no further information was provided, setting this case to pc.366703 tube pln plh 13x75 3.0 small amount of serum obtained.
 
Additional Manufacturer Narrative
The following field has been updated with additional information; b.5.Describe event or problem: it was reported that after centrifugation with bd vacutainer® no additive (z) tube, the device experienced missing additive and there was poor barrier separation.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that specimens are clotting and after centrifugation only a small amount of serum is left.H.6.Investigation summary: bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were visually inspected with no issues being identified as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was unable to duplicate or confirm the customer¿s indicated failure (clotting and poor serum) because the alleged defect is invalid.No clinical testing is required because the product is not being used within the product claims.This complaint is not confirmed with respect to clotting/fibrin and poor serum.The root cause for the issues reported is improper use of the material.This tube is not for serum collection.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
BD VACUTAINER® NO ADDITIVE (Z) TUBES
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16127353
Report Number1917413-2023-00017
Device Sequence Number16940984
Product Code FMH
UDI-Device Identifier00382903667031
UDI-Public00382903667031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number366703
Device Lot Number2018830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown